Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 75, NWS Fort Worth, TX

June 21, 2000Dallas County, Rockwall County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 21, 2000, 8:00 PM CDT for Dallas County, Rockwall County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 21, 2000, 8:00 PM CDT (01:00 UTC)
Expired
Jun 21, 2000, 11:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Dallas County, TX, Rockwall County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 71 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1380 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1380 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1804 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 220101
FFWFWD
TXC113-397-220400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
800 PM CDT WED JUN 21 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DALLAS COUNTY IN NORTH CENTRAL TEXAS
  ROCKWALL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1100 PM CDT

* AT 800 PM CDT...THUNDERSTORMS THAT WERE PRODUCING VERY HEAVY
  RAIN...EXTENDED FROM FARMERS BRANCH...TO CEDAR HILL...EAST TO
  ROYSE CITY AND BALCH SPRINGS. THESE STORMS WERE MOVING EAST AT 20
  MPH. RADAR ESTIMATES INDICATE THAT 1 TO 1 1/2 INCHES OF RAIN HAS
  FALLEN FROM JUST EAST OF DALLAS LOVE FIELD...TO ROYSE CITY.
  ADDITIONAL RAIN WILL PRODUCE FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHHER GROUND.

LAT...LON 3296 9682 3260 9698 3266 9651 3283 9652
          3284 9631 3299 9631

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 3:17 PM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Jun 21, 3:17 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CDT WED JUN 21 2000

SEVERAL PROBLEMS FOR THIS FORECAST. HOW FAR SOUTH INTO NORTH TEXAS
WILL APPROACHING OUTFLOW CONVECTION GO...SEVERE WEATHER AND FLASH
FLOOD POTENTIAL.  ATMOSPHERE IS VERY UNSTABLE WITH LI/S BELOW MINUS
FOUR...CAPES IN THE 2400 J/KG RANGE..AND RICH THETA-E AIR MASS.  ALSO
CONVECTION IS ON THE MOVE SOUTHWESTWARD AT MID AFTERNOON.  RAIN
COOL AIR ON NORTH SIDE WILL DRIVE BOUNDARY TO ROUGHLY A EASTLAND TO
ATHENS OVERNIGHT.  STORMS SHOULD RE-FIRE AGAIN THURSDAY...BUT WITH
LESS FOCUS AND ORGANIZATION.

WILL ISSUE FLASH FLOOD WATCH NORTHERN TIER OF COUNTIES...AND ADD
SEVERE STORMS NORTH OF AN EASTLAND TO ATHENS LINE PER SWODY1 OUTLOOK.
 MODEL PW/S NEAR TWO INCHES OVERNIGHT PROMISE SOME LOCALLY HEAVY
RAINFALL.

SEVERAL SHORT WAVES IN FLOW ALOFT NEXT 36 HOURS...BUT THEY BECOME
MORE SHEARED WITH TIME.  THUS WILL LOWER POPS TO CHANCE CATEGORY
ON THURSDAY...AND GENERALLY SLIGHT CHANCE AFTERWARDS. 75

DFW  76/93/76/94  6422      ACT  75/96/75/96  2311

.FTW...FLASH FLOOD WATCH ALONG AND NORTH OF AN EMORY...MCKINNEY...
JACKSBORO LINE TONIGHT.

In the hours before

Special weather statement, Jun 21, 3:20 PM CDT, 4 hours 40 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-220200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT WED JUN 21 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ALONG AND
NORTH OF AN EASTLAND TO ATHENS LINE.  THIS INCLUDES THE CITIES OF
BOWIE...SHERMAN...AND PARIS...WEATHERFORD...CANTON...WAXAHACHIE...
AND THE DALLAS FORT WORTH METROPLEX.

AN OUTFLOW BOUNDARY HAS ENTERED NORTH TEXAS AT MID AFTERNOON AND
WILL MOVE SOUTHWARD THROUGH THE INTERSTATE 20 CORRIDOR THIS
EVENING...AND TO NEAR AN EASTLAND TO ATHENS LINE BEFORE MIDNIGHT.
BECAUSE OF VERY UNSTABLE AIR MASS IN PLACE OVER THE REGION...
SOME SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP. THE MAIN THREAT
WILL BE STRONG THUNDERSTORM WINDS AND LARGE HAIL. FORECAST WIND
PROFILES DO NOT FAVOR TORNADO DEVELOPMENT.

EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS MAY REQUIRE ACTIVATION
IN THE SLIGHT RISK AREA EARLY THIS EVENING BETWEEN 5 AND 7 PM.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT
AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL
OKLAHOMA)...OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...
NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME
SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU
(SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT
(WEST CENTRAL TEXAS).

75

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:12 PM CDTFlash Flood WarningFWDCollin, Hopkins, Hunt3 hr
Jun 21, 10:14 PM CDTFlash Flood WarningFWDHopkins2 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.